Alert archive / California / Wind Advisories in 2014

Wind Advisory 29, NWS Hanford, CA

June 14, 2014

NWS Hanford, CA issued this wind advisory at Jun 14, 2014, 10:20 PM PDT. It took effect at Jun 15, 2014, 2:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2014, 10:20 PM PDT (05:20 UTC)
In effect from
Jun 15, 2014, 2:00 PM PDT
Expired
Jun 16, 2014, 2:00 AM PDT
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WWUS76 KHNX 150520
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1020 PM PDT SAT JUN 14 2014

CAZ091-151330-
/O.NEW.KHNX.WI.Y.0029.140616T0000Z-140616T0900Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-
1020 PM PDT SAT JUN 14 2014

...WIND ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 2 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM SUNDAY TO 2 AM PDT MONDAY
FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY. 


* WINDS: FROM THE WEST 20 TO 30 MPH GUSTING TO 40 MPH.

* TIMING: BEGINNING LATE SUNDAY AFTERNOON AND LASTING INTO LATE
  SUNDAY NIGHT.

* LOCATIONS INCLUDE: AVENAL...LOST HILLS...AND HIGHWAYS 33...
  58...AND 46 ACROSS SOUTHWEST KINGS AND WESTERN KERN COUNTIES.


* IMPACTS: DIFFICULT DRIVING CONDITIONS THROUGH PASSES INTO THE
  COASTAL MOUNTAIN RANGE...ESPECIALLY FOR LARGE VEHICLES AND ALONG
  CROSSWIND AREAS. BLOWING DUST MAY ALSO REDUCE VISIBILITY DOWN TO
  A HALF MILE AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

INIGUEZ

WEATHER.GOV/HANFORD
5 follow-up statements
344 
WWUS76 KHNX 151354
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
654 AM PDT SUN JUN 15 2014

CAZ091-160100-
/O.CON.KHNX.WI.Y.0029.140616T0000Z-140616T0900Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-
654 AM PDT SUN JUN 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON 
   TO 2 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON 
TO 2 AM PDT MONDAY FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY.

* WINDS: FROM THE WEST 20 TO 30 MPH GUSTING TO 40 MPH.

* TIMING: BEGINNING LATE THIS AFTERNOON AND LASTING INTO LATE 
  TONIGHT.

* LOCATIONS INCLUDE: AVENAL...LOST HILLS...AND HIGHWAYS 33... 
  58...AND 46 ACROSS SOUTHWEST KINGS AND WESTERN KERN COUNTIES.

* IMPACTS: DIFFICULT DRIVING CONDITIONS THROUGH PASSES INTO THE 
  COASTAL MOUNTAIN RANGE...ESPECIALLY FOR LARGE VEHICLES AND 
  ALONG CROSSWIND AREAS. BLOWING DUST MAY ALSO REDUCE 
  VISIBILITY DOWN TO A HALF MILE AT TIMES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JEB

WEATHER.GOV/HANFORD
993 
WWUS76 KHNX 152023
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
123 PM PDT SUN JUN 15 2014

CAZ098-160430-
/O.EXB.KHNX.WI.Y.0029.140615T2100Z-140616T0900Z/
INDIAN WELLS VALLEY-
123 PM PDT SUN JUN 15 2014

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT MONDAY FOR THE
INDIAN WELLS VALLEY. 

* WINDS: FROM THE WEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING: BEGINNING LATE THIS AFTERNOON AND LASTING INTO LATE 
  TONIGHT.

* LOCATIONS INCLUDE: RIDGECREST...HIGHWAY 395 AND HIGHWAY 14.

* IMPACTS: DIFFICULT DRIVING CONDITIONS THROUGH PASSES INTO THE 
  COASTAL MOUNTAIN RANGE...ESPECIALLY FOR LARGE VEHICLES AND 
  ALONG CROSSWIND AREAS. BLOWING DUST MAY ALSO REDUCE 
  VISIBILITY DOWN TO A HALF MILE AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ091-160430-
/O.CON.KHNX.WI.Y.0029.140616T0000Z-140616T0900Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-
123 PM PDT SUN JUN 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM PDT MONDAY FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY. 

* WINDS: FROM THE WEST 20 TO 30 MPH GUSTING TO 40 MPH.

* TIMING: BEGINNING LATE THIS AFTERNOON AND LASTING INTO LATE 
  TONIGHT.

* LOCATIONS INCLUDE: 

* IMPACTS: DIFFICULT DRIVING CONDITIONS THROUGH PASSES INTO THE 
  COASTAL MOUNTAIN RANGE...ESPECIALLY FOR LARGE VEHICLES AND 
  ALONG CROSSWIND AREAS. BLOWING DUST MAY ALSO REDUCE 
  VISIBILITY DOWN TO A HALF MILE AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MV

WEATHER.GOV/HANFORD
125 
WWUS76 KHNX 160148
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
648 PM PDT SUN JUN 15 2014

CAZ091-160900-
/O.NEW.KHNX.DU.Y.0004.140616T0148Z-140616T0900Z/
/O.CON.KHNX.WI.Y.0029.000000T0000Z-140616T0900Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-
648 PM PDT SUN JUN 15 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 2 AM PDT MONDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT MONDAY FOR THE
SOUTHWESTERN SAN JOAQUIN VALLEY. A WIND ADVISORY REMAINS IN
EFFECT UNTIL 2 AM PDT MONDAY FOR THE SOUTHWESTERN SAN JOAQUIN
VALLEY. 

* WINDS: FROM THE WEST 20 TO 30 MPH GUSTING TO 45 MPH.

* TIMING: GUSTY WINDS LASTING INTO LATE TONIGHT.

* VISIBILITIES: AREAS OF 100 TO 500 FEET IN BLOWING DUST WITH
  LOCAL VISIBILITIES LESS THAN 30 FEET.

* LOCATIONS INCLUDE: LOST HILLS...TAFT...METTLER...AVENAL...THE
  BASE OF THE GRAPEVINE...INTERSTATE 5...SUNFLOWER VALLEY AND
  HIGHWAYS 33...58...AND 46 ACROSS SOUTHWEST KINGS AND WESTERN
  KERN COUNTIES.

* IMPACTS: DIFFICULT DRIVING CONDITIONS THROUGH PASSES INTO THE 
  COASTAL MOUNTAIN RANGE...ESPECIALLY FOR LARGE VEHICLES AND 
  ALONG CROSSWIND AREAS. BLOWING DUST MAY ALSO REDUCE 
  VISIBILITY DOWN TO A HALF MILE AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

CAZ098-160900-
/O.CON.KHNX.WI.Y.0029.000000T0000Z-140616T0900Z/
INDIAN WELLS VALLEY-
648 PM PDT SUN JUN 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY FOR THE
INDIAN WELLS VALLEY. 

* WINDS: FROM THE WEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING: BEGINNING LATE THIS AFTERNOON AND LASTING INTO LATE 
  TONIGHT.

* LOCATIONS INCLUDE: RIDGECREST...U.S. 395 AND HIGHWAY 14.

* IMPACTS: DIFFICULT DRIVING CONDITIONS THROUGH PASSES INTO THE 
  COASTAL MOUNTAIN RANGE...ESPECIALLY FOR LARGE VEHICLES AND 
  ALONG CROSSWIND AREAS. BLOWING DUST MAY ALSO REDUCE 
  VISIBILITY DOWN TO A HALF MILE AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
053 
WWUS76 KHNX 160610
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1110 PM PDT SUN JUN 15 2014

CAZ091-160715-
/O.CAN.KHNX.DU.Y.0004.000000T0000Z-140616T0900Z/
/O.CAN.KHNX.WI.Y.0029.000000T0000Z-140616T0900Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-
1110 PM PDT SUN JUN 15 2014

...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE BLOWING
DUST ADVISORY FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY. THE WIND
ADVISORY HAS BEEN CANCELLED FOR THE SOUTHWESTERN SAN JOAQUIN
VALLEY. 

WINDS OVER THE SOUTHWESTERN SAN JOAQUIN VALLEY HAVE DIMINISHED.
LOCAL GUSTS TO AROUND 35 MPH REMAIN POSSIBLE BELOW THE PASSES AND
CANYONS OF THE TEMBLORS AND DIABLO RANGE THROUGH EARLY MORNING.

$$

CAZ098-160900-
/O.CON.KHNX.WI.Y.0029.000000T0000Z-140616T0900Z/
INDIAN WELLS VALLEY-
1110 PM PDT SUN JUN 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY FOR THE
INDIAN WELLS VALLEY. 

* WINDS: FROM THE WEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING: LASTING INTO LATE TONIGHT.

* LOCATIONS INCLUDE: RIDGECREST...U.S. 395 AND HIGHWAY 14.

* IMPACTS: DIFFICULT DRIVING CONDITIONS THROUGH PASSES INTO THE 
  COASTAL MOUNTAIN RANGE...ESPECIALLY FOR LARGE VEHICLES AND 
  ALONG CROSSWIND AREAS. BLOWING DUST MAY ALSO REDUCE 
  VISIBILITY DOWN TO A HALF MILE AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
651 
WWUS76 KHNX 160859
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
159 AM PDT MON JUN 16 2014

CAZ098-161000-
/O.EXP.KHNX.WI.Y.0029.000000T0000Z-140616T0900Z/
INDIAN WELLS VALLEY-
159 AM PDT MON JUN 16 2014

...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING FOR
THE INDIAN WELLS VALLEY. 

WINDS HAVE DIMINISHED OVER THE AREA...HOWEVER SOME GUSTS AROUND 45
MPH WILL STILL BE POSSIBLE DURING THE NEXT FEW HOURS THROUGH
HIGHER ELEVATION PASSES OF THE KERN COUNTY MOUNTAINS.


$$

JEB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 14, 1:33 PM PDT, 8 hours 47 minutes earlier.

Area forecast discussion, Jun 14, 1:33 PM PDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
133 PM PDT SAT JUN 14 2014

.SYNOPSIS...
WEST WIND ALOFT WILL ALLOW FOR A CONTINUED SLIGHT COOLING
TREND THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
..
&&

.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE NEXT PACIFIC WEATHER
DISTURBANCE MOVING INTO NORTHERN CALIFORNIA WITH ITS HIGH CLOUD
SHIELD EXTENDING INTO THE NORTHERN SIERRA. MAIN AFFECTS ON THE
WEATHER FOR CENTRAL CALIFORNIA WILL BE ANOTHER DECREASE IN HEIGHTS
ALOFT FOR SOME GENERAL COOLING AND AN INCREASE IN ONSHORE
GRADIENTS FOR MORE COOLING IN THE SAN JOAQUIN VALLEY AND KERN
COUNTY DESERT AREAS. FORECAST MODELS KEEP A NORTHWEST FLOW ALOFT
IN PLACE THROUGH TUESDAY AND THEN BY WEDNESDAY SHIFTS THE FLOW
MORE NORTHERLY AS A CLOSED LOW FORMS IN THE NORTHERN GREAT BASIN.
BY THE END OF THE WEEK, RIDGING IS PROGGED TO BUILD OVER THE
FORECAST AREA AS AN AREA OF LOW PRESSURE SETS UP WELL WEST OF SAN
DIEGO.

ALL IN ALL DRY THIS WEEK WITH INITIAL COOLING THEM SOME WARMING
BY THE END OF THE WEEK.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE AREA DURING THE NEXT 24
HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 06-14      108:1966     65:1962     72:2007     42:1907
KFAT 06-15      109:1961     68:1995     77:2000     47:1907
KFAT 06-16      110:1961     71:1921     74:1985     46:1995

KBFL 06-14      111:1961     70:1962     78:1975     43:1907
KBFL 06-15      113:1961     69:1923     80:1966     40:1907
KBFL 06-16      113:1961     72:1995     78:1982     43:1913
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DUDLEY
AVN/FW...DUDLEY
SYNOPSIS...WP

WEATHER.GOV/HANFORD

In the hours before

Local storm report, Jun 14, 6:35 PM PDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
635 PM PDT SAT JUN 14 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     NON-TSTM WND GST 2 NE MOJAVE             35.07N 118.15W
06/14/2014  M63 MPH          KERN               CA   AWOS

            AWOS STATION MOJAVE AIRPORT /MHV/

&&

NWS HANFORD CA
IRIS SYSTEM
Local storm report, Jun 14, 6:36 PM PDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
636 PM PDT SAT JUN 14 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     NON-TSTM WND GST 2 E MOJAVE              35.06N 118.15W
06/14/2014  M61 MPH          KERN               CA   MESONET

            MESONET STATION MOJAVE NAT TEST PILOT
            /AT407/

&&

NWS HANFORD CA
IRIS SYSTEM

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.